Miss/take or reduce a dose since I dabbled !!! Did t3 go above range ??

Hi everyone

First of all thanks for your advice the other day .

This is my dilemma - I have been going great guns on NDT . 2 grain readings were all in range with a suppressed TSH (all good) after starting on it and after 6 weeks. I took doctor p's advice and increased to 2.5 grains just to brighten my t4 and have been on that dose for just over 4 weeks. I retested at just under 4 weeks and t4 was better as he thought it would - 13.5, t3 5.6 (2.63 -5.70)

5 days later experienced a few palpitations, felt out of it which passed. Wondered if t3 may have popped over the range ??? As worried I reduced to 2 grain , then 2 and a quarter over the following 2 days and felt tired and foggy.

Back up to 2.5 after that but on Friday I mistakenly took 3.5!!! Didn't know what to do -posted here .

Took 2.5 as usual on Saturday: hoping to get back on track. Was understandably very spaced out /headachy but pulses and heart rate, temperatures all ok.

I think my sweet spot might be 2 and a quarter.

What shall I do today ? Reduce back to 2 or 2 and a quart or leave a day then reduce to 2?

I've been lucky that since being on NDT I've been well and in good range and now so worried I've messed that up!! Wondering if t3 gone too high ?

Please help - I don't know whether to take any grains or not today . Headache gone ( just feeling tired )

18 Replies

  • Katoir,

    T3 won't have gone too high because of 1 x 3.5 grain dose but it was at the top of range on 2.5 grains which may be too high for your comfort. Try 2.25 grains.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thanks clutter

    That's what I'm thinking . Do you think I should take 2.25 today or leave for a day and start afresh tomorrow ?

  • Katoir,

    I would take 2.25 grains today.

  • ThankYou Clutter

    I agree with you - that it got a bit too high for me up there.

    I will take 2.25 and will know if it's too much and reduce to 2 if need.

    Thanks so much X

  • Hello Clutter

    I am taking 2.25 grains. ( as we talked about above) I'm still not feeling as I was - I'm tired and short of breath. I take it this will pass once my body gets used to the reduction and these symptoms are a result of the increased dosage that was begun 4 weeks ago?

    Do you think it will take a few weeks until I feel the benefits of the reduced dose . I felt great on 2 grains!

    Thanks .

  • Katoir,

    It can take up to a week to feel the benefit of a dose reduction. Why did you increase dose if you felt great on 2 grains?

  • Hi clutter

    I increased on the advice of Doctor Peatfield as he said my t4 could be a bit brighter . I queried whether I should increase just by a quarter but he said something along the lines of "if we're going to do let's make it count /do it properly " or similar.

    To be fair my t4 did look brighter after almost 4 weeks.

    I began to feel compromised (short breath - shaky) about 5 days after those results. I haven't been right since ( I don't think I've myself helped particularly - I should have just decreased and stuck there as I'm doing now)

    I suspect 2.25 will be about right . Hoping doctor p will be well enough to talk with me on Friday. (consultation booked) I have a lot to share with him!

  • Katoir,

    I thought Dr. P was ill in hospital. Check with his office.

  • Hi

    I was told he is now out of hospital as he cancelled last weeks appointment (although apparently he is keen to get back to it) Had a good chat with his secretary .

    We rescheduled to this Friday . It will only go ahead if he is well enough . I love that man .

  • Katoir,

    Oh, that's good news. I hope the consultation goes ahead.

  • Me too me too. I have to discuss with the GP at some point and despite my little muddle I still feel I will be back on track again soon. Onward and upward !!

  • Ps - looking forward to feeling less out of it and breath returning to normal . It's been a valid lesson I suppose

  • Well, if t3 goes too high for a day or so, so what? Its not instant osteoporosis or death or anything..... You just have to let it all calm down.... Stay on your normal dose and dont mess around with it. Agree with clutter that 2.25 sounds ok for you.

    g xx

  • ThankYou Galathea.

    I agree with what you said too. It's good learning for me. I've just taken 2.25.

    Could still be a little high.

    Really appreciate your responses X

  • When we're gradually increasing we have to do it slowly and not adjust up/down too often and let body get used to a particular dose unless, of course, you feel quite ill and reduce it more quickly. Usually it's a small increase about every 2 weeks.

  • Hi - thanks for replying . I'd been slowly increasing since June (up to 2 grains) and then upped to 2.5 on advice of doc.

    I had 4 weeks on 2.5 with no ill affects.

    I've now decreased by a quarter because of how I was feeling last week ( before I took too much by mistake) and hope all settles again soon. I'm not intending to go up again unless I feel I need to.

    As I understand it then .. your advice is to stick at the changed dose for a few weeks and then if need be switch up or down by small amounts, again staying there for a few weeks ( as long as it's comfortable )

    I'm learning and I appreciate this forum ! I hope the short breath situation will pass now I've reduced . I was up until this point doing really well and so chuffed to see where my ranges were : pretty perfect really (hopefully not too much damage done)


  • We should listen to our body as we are dealing with hormones and as we're all so different in our doses what suits one person doesn't always work for another.

    Blood tests are only a guide. It's how we feel with relief of symptoms which is the best way. Before blood tests and levo were introduced, we were given a trial of NDT due to our clinical symptoms alone and if we improved we continued on NDT.

    I never split dose as I prefer to have as normal a life as possible and one a.m. dose is perfect for me.


  • Yes I'm with you and despite my muddle that underpins all my choices and actions . Just had a little novice blip but I'm listening and following . That's why I reduced albeit next time I will do it a much better and kinder way .

    ThankYou Shaws. You're all amazing ! X

You may also like...